Hail, Benton
- When
- June 2, 4:32 PM CST
- Where
- Benton County, 1.31 mi WNW of Monte Ne
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.290, -94.090
Thunderstorms developed across northwestern Arkansas during the afternoon of the 2nd, along a weak stationary front. The storms moved southeast across the region through the evening, and the strongest storms produced large hail and damaging wind.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms developed across northwestern Arkansas during the afternoon of the 2nd, along a weak stationary front. The storms moved southeast across the region through the evening, and the strongest storms produced large hail and damaging wind.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 2, 2:40 PM CST, 1 hour 52 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 340 PM CDT Sun Jun 2 2019 .DISCUSSION... Weak sfc boundary currently just north of Interstate 40 corridor through E OK w/ agitated Cu field over north central OK and also NW AR. Expected at least isolated storms from late afternoon through early evening generally in this corridor w/ decreasing coverage after sunset. Isolated svr potential does exist with any stronger updrafts. Generally consensus on an uptick in convective coverage tomorrow compared to previous days as convection developing over the high plains is maintained with its eastward progression. Confidence is not overly high in this scenario thus a continued broad chance of precip tomorrow. Tuesday continues to appear as a lesser precip chance day. Upper low begins to influence the region by Wednesday as deep tropical moisture is drawn northward in its advance. Higher precip chances continue to appear for the Wed-Thurs timeframe and locally heavy rainfall is possible. Upper low slowly moves eastward by late week with drier weather returning. Temps through early week are likely to continue above normal with slightly cooler high temps by mid week with increasing cloud cover and precip. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 85 69 88 / 20 40 30 20 FSM 68 86 69 89 / 20 50 20 20 MLC 67 85 70 90 / 10 50 10 20 BVO 65 83 68 88 / 20 40 30 20 FYV 65 82 67 85 / 30 30 30 30 BYV 63 81 66 85 / 30 30 30 30 MKO 67 84 69 87 / 20 40 20 20 MIO 64 83 67 87 / 20 30 30 30 F10 67 83 69 88 / 20 50 20 20 HHW 69 87 72 91 / 10 50 10 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....07
Hazardous Weather Outlook National Weather Service Tulsa OK 429 PM CDT Sun Jun 2 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 429 PM CDT Sun Jun 2 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Mainly northeast Oklahoma and northwest Arkansas. ONSET...Ongoing. DISCUSSION... Isolated to scattered thunderstorms are expected to develop late this afternoon and into this evening in the vicinity of a weak frontal boundary that is located near Highway 412. A few of these storms could become marginally severe with large hail and damaging winds the concern. Locally heavy rainfall is also possible. This activity is expected to diminish after sunset. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY AND TUESDAY...Thunderstorm Potential. WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential. THURSDAY...Severe Thunderstorm Potential...Heavy Rain Potential. FRIDAY AND SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorm chances will continue for much of the week as a series of upper level disturbances traverse the region in southwest flow aloft. A stronger upper wave will begin to move out of the desert southwest and into the southern plains Wednesday into Thursday. The threat for heavy rainfall will increase substantially toward the middle to latter part of next week, leading to a more elevated threat of flash flooding as well as severe weather. EMERGENCY MANAGEMENT PLANNING STATEMENT... Continue to monitor the latest forecasts, especially in areas that are still dealing with overland flooding. Lake levels remain well above normal and any additional heavy rain may lead to increased river levels. weather.gov/tulsa contains additional information.
The Western Arkansas radar (KSRX), 114 km away, was scanning. The volume nearest the first event began at 22:32 UTC.
3 hail, 2 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm wind snapped large tree limbs and blew down power lines in Lowell.
Strong thunderstorm wind blew shingles off the roof of a home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2019Every state in 2019This day in weather historyWarnings in Arkansas, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 837262, 837263, 837264, 837265, 837266.